Approximate identities in Banach function algebras

Dales, H.G. and Ulger, Ali (2015) Approximate identities in Banach function algebras. Studia Mathematica, 226 (2). pp. 155-187. ISSN 0039-3223

[img]
Preview
PDF (DUStudiapublished)
DUStudiapublished.pdf - Published Version

Download (449kB)

Abstract

In this paper, we shall study contractive and pointwise contractive Banach function algebras, in which each maximal modular ideal has a contractive or pointwise contractive approximate identity, respectively, and we shall seek to characterize these algebras. We shall give many examples, including uniform algebras, that distinguish between contractive and pointwise contractive Banach function algebras. We shall describe a contractiveBanach function algebras which is not equivalent to a uniform algebra. We shall also obtain results about Banach sequence algebras and Banach function algebras that are ideals in their second duals.

Item Type:
Journal Article
Journal or Publication Title:
Studia Mathematica
Uncontrolled Keywords:
/dk/atira/pure/subjectarea/asjc/2600
Subjects:
ID Code:
73690
Deposited By:
Deposited On:
18 Jun 2015 05:41
Refereed?:
Yes
Published?:
Published
Last Modified:
29 Oct 2020 03:54